Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

July 27, 2021Sevier County, Arkansas

NWS Shreveport, LA issued this special weather statement at Jul 27, 2021, 3:05 PM CDT for Sevier County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 3:05 PM CDT (20:05 UTC)
Expired
Jul 27, 2021, 3:45 PM CDT
In force
40 min
Issued by
NWS Shreveport, LA

County Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1955 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1955 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

131 
WWUS84 KSHV 272005
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
305 PM CDT Tue Jul 27 2021
 
ARZ050-051-OKZ077-272045-
Howard AR-Sevier AR-McCurtain OK-
305 PM CDT Tue Jul 27 2021

...SPECIAL WEATHER STATEMENT...

At 304 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Octavia to 12 miles west of Grannis to 6
miles west of Umpire. Movement was south at 10 mph.

Winds in excess of 35 mph will be possible with these storms.

Locations impacted include...
De Queen, Lockesburg, Gillham, Smithville, Hochatown, Geneva, Watson,
Mount Herman, Sherwood, West Line, Bethel, Provo and Lebanon.

LAT...LON 3434 9451 3433 9447 3419 9447 3419 9425
      3431 9425 3429 9410 3396 9410 3399 9451
      3430 9495 3451 9490 3451 9457
TIME...MOT...LOC 2004Z 353DEG 10KT 3449 9476 3425 9455 3424 9416 

$$

20

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 2:33 PM CDT, 32 minutes earlier.

Area forecast discussion, Jul 27, 2:33 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
233 PM CDT Tue Jul 27 2021

.SHORT TERM.../Tonight through Wednesday Night/

For the rest of Tuesday...Latest radar imagery is starting to
light up early this afternoon with showers and thunderstorms.
Expecting this activity to continue through the afternoon before
generally diminishing after sunset. There is a chance that a few
thunderstorms could produce a few strong downbursts that will
bring gusty winds at times and perhaps some small hail. Surface
observations are showing high temperatures ranging from the 80s to
upper 90s across the region with heat indices in the lower to mid
100s. The convection and cloud cover could really impact how much
warmer we get this afternoon, so while some forecasted highs will
be achieved, others may not make it.

As mentioned earlier, any showers and thunderstorms that do
develop this afternoon will begin to diminish shortly after
sunset, with only a few lingering showers possible. PoPs will then
begin to increase once again early Wednesday morning across
portions of deep east Texas, spreading to adjacent areas in
Louisiana through the day. The best chances for showers and
thunderstorms on Wednesday will generally be along and south of
I-20. Perhaps a few showers will be possible north of I-20, but no
farther than the I-30 corridor. Once again, showers and
thunderstorms during the day Wednesday will quickly diminish
shortly after sunset.

As for temperatures, overnight lows will generally be around the
mid 70s across the region tonight with a similar rinse and repeat
set-up for Wednesday night. High temperatures on Wednesday will
once again hover around the mid 90 degree mark across the region.
However, couple that with our high dewpoints and once again we
will reach afternoon heat indices ranging from 105 to 109 degrees.
As such, have maintained our daily Heat Advisory which will go
into effect at 17z Wednesday and continue through 00z. /33/

.LONG TERM.../Thursday through Tuesday/

Upper ridging centered over the Central Plains will continue to
expand southeastward across the region into the Lower MS Valley and
across portions of the SE CONUS.  This should result in slightly
warmer temps and mostly dry conditions for the end of the work week
into the first half of next weekend.  Some weakness aloft along the
Srn periphery of the ridge axis could allow for some seabreeze and
isolated afternoon convection during this timeframe, with the best
chances along and south of the US HWY 84 corridor of Deep East Texas
and adjacent Central Louisiana.  Afternoon highs will likely top out
in the upper 90s during this period, with some guidance suggesting
lower 100s across a large portion of the region. Decided to go
conservative a bit and keep highs just shy of that, but some
isolated triple digit marks are very possible.  It appears that Heat
Advisories will be needed as these temps combined with upper 60s to
lower 70 dewpoints will keep heat indices near or above 105
degrees.

By Sunday, the upper level pattern across the region will start to
change.  The upper ridge will start to retrograde westward into the
Rockies, as a longwave trough begins to dig southward out of the
Midwest into the SE CONUS and Lower Mississippi Valley, bringing a
weak cool front into Central OK/AR Sunday.  This boundary will
continue to slowly drop southward into the northern sections of the
CWA by Monday and eventually through the entire CWA on Tuesday.
Convection is expected to increase along the frontal boundary Sunday,
eventually moving into our northern zones by late Sunday afternoon
into Sunday evening.  This convection will likely continue into
Monday and Tuesday, as the boundary slowly moves through the region.
There could be some compressional warming ahead of the boundary,
which could factor into max temps Monday for areas near the I-20
corridor. But at this time, decided to stay with NBM and keep highs
in the low to mid 90s, as cloud cover could offset the compressional
heating. Overall, rain and cloud cover should give us lower max
temps for the first half of next week, bringing some relief from the
heat. /20/

&&

.AVIATION...

For the 27/18z TAFs...Widespread VFR conditions prevail for all
terminals this afternoon with mention of VCTS through the rest of
this afternoon. The only exception comes for KTXK where some haze
has been reported one and off for the past little while,
occasionally limiting visibility to below 6sm. Radar imagery from
this afternoon is showing an increase in shower and thunderstorm
activity, mainly in southeast Oklahoma and north central Louisiana
as of 27/17z. Expecting this activity to increase in coverage this
afternoon, so will leave mention of thunder in for most terminals.
Should anything impact a TAF site, will update with amendments.
Otherwise, looks like some patchy fog could develop towards
Wednesday morning for portions of the area, so have mention of
some BR conditions Wednesday morning. /33/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  96  77  98 /  30  30  10  20
MLU  76  95  77  97 /  30  30  10  20
DEQ  75  96  75  98 /  20  10   0  10
TXK  77  96  77  98 /  20  10   0  10
ELD  74  95  74  98 /  30  20   0  10
TYR  77  95  77  96 /  20  30  10  20
GGG  75  94  76  96 /  20  30  10  20
LFK  75  95  76  96 /  30  50  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
     070>073.

     Heat Advisory from noon to 7 PM CDT Wednesday for ARZ050-051-
     059>061-070>073.

LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
     017>022.

     Heat Advisory from noon to 7 PM CDT Wednesday for LAZ001>006-
     010>014-017>022.

OK...Heat Advisory until 7 PM CDT this evening for OKZ077.

     Heat Advisory from noon to 7 PM CDT Wednesday for OKZ077.

TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

     Heat Advisory from noon to 7 PM CDT Wednesday for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

33/20/33
Hazardous weather outlook, Jul 27, 2:48 PM CDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
248 PM CDT Tue Jul 27 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-282000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
248 PM CDT Tue Jul 27 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A Heat Advisory is in effect today for all of the Four State
Region. Temperatures will again climb into the mid 90s this
afternoon across the area, and when combined with the humidity,
will result in heat indices ranging from 105 to 110 degrees. In
addition, scattered showers and thunderstorms are expected to
develop today over much of the area, as an upper level disturbance
drifts west southwest over the region. Isolated strong storms can
not be ruled out, with locally gusty winds and brief heavy
rainfall possible. These storms will gradually diminish later this
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Hot and humid conditions will continue across the region
throughout the remainder of this week through this weekend, with
heat indices nearing or exceeding 105 degrees each day. Isolated
to widely scattered showers and thunderstorms will be possible
Wednesday over East Texas and North Louisiana, as an upper level
disturbance lingers over these areas. Any showers and
thunderstorms will become more isolated Thursday through the
weekend over Deep East Texas and Northcentral Louisiana, as an
upper level ridge of high pressure builds southeast into the
region. This will also result in the hottest temperatures so far
this summer across the area, with readings nearing 100 degrees.
However, a weak cool front will begin to drift south into the
region Monday, which will focus an increase in showers and
thunderstorms, as well as slightly cooler temperatures.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

In the hours before

Special weather statement, Jul 27, 2:13 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
213 PM CDT Tue Jul 27 2021

LAZ020-022-272000-
La Salle LA-Grant LA-
213 PM CDT Tue Jul 27 2021

...SPECIAL WEATHER STATEMENT...

At 213 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Olla, or 20 miles south of Columbia, moving south
at 20 mph.

Winds in excess of 35 mph will be possible with this storm.

Locations impacted include...
Ball, Jena, Olla, Midway, Pollock, Nebo, Zenoria, Rogers, Catahoula
Lake, Standard, Fishville and Bentley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3134 9208 3136 9208 3141 9215 3147 9216
      3148 9218 3139 9264 3192 9222 3192 9201
      3133 9201
TIME...MOT...LOC 1913Z 012DEG 17KT 3181 9215

20
Special weather statement, Jul 27, 2:21 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
221 PM CDT Tue Jul 27 2021

TXZ097-272000-
Bowie TX-
221 PM CDT Tue Jul 27 2021

...SPECIAL WEATHER STATEMENT...

At 221 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near De Kalb to New Boston to near Hooks.
Movement was south at 10 mph.

Winds in excess of 35 mph will be possible with these storms.

Locations impacted include...
New Boston, Hooks, De Kalb, Redwater, Maud, Red Lick, Leary, Spring
Hill and Red Bank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3356 9461 3354 9436 3356 9434 3355 9431
      3356 9425 3355 9423 3357 9421 3356 9420
      3357 9419 3331 9415 3331 9417 3329 9422
      3326 9439 3328 9442 3329 9447 3326 9457
      3326 9465 3331 9470
TIME...MOT...LOC 1921Z 007DEG 7KT 3347 9456 3348 9443 3350 9429

20
Special weather statement, Jul 27, 3:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
305 PM CDT Tue Jul 27 2021

ARZ050-051-OKZ077-272045-
Howard AR-Sevier AR-McCurtain OK-
305 PM CDT Tue Jul 27 2021

...SPECIAL WEATHER STATEMENT...

At 304 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Octavia to 12 miles west of Grannis to 6
miles west of Umpire. Movement was south at 10 mph.

Winds in excess of 35 mph will be possible with these storms.

Locations impacted include...
De Queen, Lockesburg, Gillham, Smithville, Hochatown, Geneva, Watson,
Mount Herman, Sherwood, West Line, Bethel, Provo and Lebanon.

LAT...LON 3434 9451 3433 9447 3419 9447 3419 9425
      3431 9425 3429 9410 3396 9410 3399 9451
      3430 9495 3451 9490 3451 9457
TIME...MOT...LOC 2004Z 353DEG 10KT 3449 9476 3425 9455 3424 9416

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:18 PM CDTHeat AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more29 hr
Jul 27, 2:21 PM CDTSpecial Weather StatementSHVBowie39 min
Jul 27, 3:23 PM CDTSpecial Weather StatementSHVMorris52 min
Jul 27, 6:54 PM CDTSpecial Weather StatementSHVSan Augustine51 min
Jul 27, 2:13 PM CDTSpecial Weather StatementSHVLaSalle47 min
Jul 27, 3:38 PM CDTSevere Thunderstorm WarningSHVBienville52 min
Jul 27, 4:01 PM CDTSpecial Weather StatementSHVBienville44 min
Jul 27, 4:29 PM CDTSpecial Weather StatementSHVRed River31 min
Jul 27, 4:38 PM CDTSpecial Weather StatementSHVBienville37 min
Jul 27, 4:57 PM CDTSpecial Weather StatementSHVRed River33 min
Jul 27, 5:04 PM CDTSpecial Weather StatementSHVRed River26 min
Jul 27, 5:53 PM CDTSpecial Weather StatementSHVClaiborne37 min
Jul 27, 6:01 PM CDTSpecial Weather StatementSHVSabine44 min
Jul 27, 6:19 PM CDTSevere Thunderstorm WarningSHVSabine41 min
Jul 27, 8:05 AM CDTSpecial Weather StatementSHVColumbia25 min
Jul 27, 3:30 PM CDTSpecial Weather StatementSHVNevada45 min
Jul 27, 3:46 PM CDTSpecial Weather StatementSHVSevier44 min
Jul 27, 4:21 PM CDTSpecial Weather StatementSHVSevier39 min
Jul 27, 5:17 PM CDTSpecial Weather StatementSHVUnion28 min
Jul 27, 5:37 PM CDTSpecial Weather StatementSHVHempstead23 min
Jul 27, 5:57 PM CDTSpecial Weather StatementSHVLittle River33 min
Jul 27, 3:55 PM CDTSpecial Weather StatementSHVMcCurtain50 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.